MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX30018UX
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Cardiac Arrest (1762); Chest Pain (1776); Dyspnea (1816); Myocardial Infarction (1969); Ventricular Fibrillation (2130); Dizziness (2194); Obstruction/Occlusion (2422); Diaphoresis (2452)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a procedure, one resolute onyx des was successfully implanted in the severely stenosed left anterior descending artery (lad).Approximately 22 months later, the patient had severe esophagus pain, and the next day attended hospital where the patient was diagnosed with a heart attack.The patient was sent to the cardiology unit and had some arteries cleaned out and medtronic stents were implanted.Approximately one month later the patient attended an out-patient appointment where more work was carried out.The patient then had routine 6-month checkups.Approximately 40 and 17 months respectively post medtronic stent implantation the patient suffered severe pain across the top of their chest.The patient was hospitalized with acute myocardial infarction.The patient continued to have chest pain which was similar to the previous myocardial infarction (mi).An ecg was showing atrial fibrillation with rapid ventricular response (rvr).The patient underwent a procedure where it was reported that the implanted medtronic stents had dislodged, falling across the artery and blocking the blood flow.The problem was corrected during the procedure.It was noted that a 2.25 x 18mm non-medtronic stent was implanted in the second obtuse marginal (om2) and a 2.25 x 18mm non-medtronic stent was implanted in the first obtuse marginal (om1) and main circumflex branch during a previous procedure.The stent in om1 came out into the main branch of the circumflex.A catheterization procedure also showed stent thrombosis of the stent in the circumflex to the om1.It was not possible to wire with several non-medtronic wires the om1 due to organized thrombus and the malposed stent in the proximal vessel.The stent was hanging back into the circumflex and the proximal portion of the om1 stent looked under expanded and not well opposed to the proximal circumflex due to angulation and due to some positive re-modelling.A non-medtronic wire did cross through the struts to the distal circumflex but the 1.25 x 12mm balloon would not go through.An export catheter was also attempted to be used to aspirate and to reach the origin of the stent but it would not cross.No thrombus was recovered as it was not possible to get close enough to the thrombus.The patient was therefore medically managed.A groin hematoma was observed so the antiplatelet medication was stopped.The hematoma resolved.Peak troponin was 85.6.Echocardiogram left ventricle (lv) was 45-50%, wall motion was consistent with lcx infarction.The next morning post procedure the patient suffered another heart attack.The patient went into monomorphic sustained ventricular t achycardia (vt).The patient reported the sudden onset of chest pressure, dizziness and diaphoresis.Blood pressure and oxygen saturation remained stable throughout the entire course.The patient was given lidocaine 100mg iv without response in rate and rhythm but chest discomfort was relieved.When anesthesia arrived and propofol was administered the patient converted to sinus rhythm.The patient had further non sustained runs of vt and was started on a lidocaine drip.As the patient was found to have sustained ventricular tachycardia a icd implantation was required.The patient was kept in hospital for a few more days and an implantable cardioverter-defibrillator (icd) was installed.Since going home the patient had some occasional shortness of breath but no chest pain or recurrent ventricular arrhythmias.The medication amiodarone was causing light-headedness and nausea.Approximately one month post icd installation and 41 and 18 months respectively post medtronic stent implantation, the patient suffered another heart attack, and the icd shocked the patient.The patient had an appropriate shock for sustained ventricular tachycardia.The patient also had symptomatic drug refractory ventricular tachycardia despite amiodarone.The patient has since had three more icd shocks.To this point the patient had suffered six heart attacks.Approximately eight months post icd installation and 49 and 26 months respectively post medtronic stent implantation, the patient had chest pain and underwent a procedure to ¿iron flat¿ the scar tissue present on the heart from the heart attacks which has so far corrected any problems.Substrate modification and ablation was performed.The patient has been under extreme stress.No further patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22849789
Report Number9612164-2025-04095
Device Sequence Number18235989
Product Code NIQ
UDI-Device Identifier00643169556997
UDI-Public(01)00643169556997(17)200916(10)0009328290
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2020
Device Model NumberRONYX30018UX
Device Catalogue NumberRONYX30018UX
Device Lot Number0009328290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/20/2025
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite